Latest Blog Article: The Bella Rosa Coffee Company produces remarkably low acid coffees - A new coffee option
Results 1 to 9 of 9

Thread: Statin drugs?

  1. #1
    ICN Member Jocotter's Avatar
    Join Date
    Jul 2002
    Posts
    144

    Statin drugs?

    Advertisement :
    I have been in bad pain off and on for over a year from IC. It just occured to me last night that during this same time, my doctor put me on Vytorin. I know this med bothers my stomach (burning) and so I take it every other day. It just occured to me last night - could it be causing the burning and pain of IC? Has anyone had a problem with statin drugs causing a flare? Since I have tried several statins and they all cause the burning in my stomach, I wonder if that is contributing to the IC?

    I don't have really bad Choelestral. In fact, it was only when they lowered the desirable figures that I became over the limits. I think I'm going to stop it for awhile and see if I feel better.
    Last edited by Jocotter; 05-13-2011 at 03:25 AM. Reason: clarification

  2. #2
    ICN Staff ICNDonna's Avatar
    Join Date
    Mar 2000
    Location
    Oregon
    Posts
    41,345
    I couldn't take zocor for cholesterol, but my doctor ordered pravachol and it seems to be okay for me.

    Donna
    Have you checked the ICN Shop?
    http://www.icnsales.com for US & Canada
    http://www.icnshop.com for all others

    Patient Help: http://www.ic-network.com/patientlinks.html

    Diet list: https://www.ic-network.com/interstitial-cystitis-diet/

    Living with IC Video Series: http://www.ic-network.com/conditions...-video-series/

    AUA Guidelines: https://www.ic-network.com/aua-guide...tial-cystitis/

    I am not a medical authority nor do I offer medical advice. In all cases, I strongly encourage you to discuss your medical treatment with your personal medical care provider. Only they can, and should, give medical recommendations to you.
    [IMG]

    Anyone who says something is foolproof hasn't met a determined fool

  3. #3
    ICN Member Jocotter's Avatar
    Join Date
    Jul 2002
    Posts
    144
    Thanks, Donna.

  4. #4
    ICN Member dg2901's Avatar
    Join Date
    Sep 2004
    Location
    east coast, USA
    Posts
    4,243
    I've been rx'd Zocor, however after seeing how my spouse and a couple of family members reacted to statins I've been scared to take it. Also, if I recall (have thrown the advisory leaflet away), it states that bladder issues can be a side effect with statins (another reason why I havent started it). My advice, with any medication, is to call the rx'ing pharmacist and ask. S/he will be able to tell you if its a possibility the med is adding to your bladder issue(s), and if so, will be able to advise an alternative for you to discuss with your Dr.

    Wishing you well...
    (\__/)
    (o.O )
    (> < ) This is Bunny. He's on his way to world domination.

  5. #5
    ICN Member Jocotter's Avatar
    Join Date
    Jul 2002
    Posts
    144
    I have an appt soon with my DR, so I am going to ask. I know statin drugs are useful, but I really have trouble with each one I've tried.

  6. #6
    Support Leader kadi's Avatar
    Join Date
    Dec 2003
    Location
    California
    Posts
    8,429
    I take Lipitor for my cholesterol & it hasn't bothered my IC at all.
    Kadi

    -------------------------------------------------------------
    I am not a medical authority nor do I offer medical advice. In all cases, I strongly encourage you to discuss your medical treatment with your personal medical care provider. Only they can, and should, give medical recommendations to you.
    ------------------------------------------------------


    New favorite quote: "God gives us only what we can handle. Apparently God thinks I'm a bad-ass" ~Author Unknown
    Source - Pinterest
    "


    Current treatments:
    -IC diet
    -Elavil 50mg at night
    -Continuous use birth control pills (4-5 periods/year)
    -Heparin/Marcaine/Sodium Bicarb home instills at night 3-4x per week, more often if needed
    -Pyridium if needed,
    -Pain medicine at bedtime daily, as needed during the day several times per week
    -Antibiotic when doing an instillation to prevent UTI
    -Colace & SmartFiber to treat chronic constipation from meds, Fleet enema as needed
    -Dye Free Benadryl 50 mg at bedtime
    -"Your Pace Yoga: Relieving Pelvic Pain" dvd, walking, treadmill at gym
    -Managing stress= VERY important!
    -Fur therapy: Hugging the cat!

  7. #7
    ICN Member nottoc4's Avatar
    Join Date
    Jul 2008
    Posts
    1,187
    I take Vitorin and have no problems with it.

  8. #8
    ICN Member Jocotter's Avatar
    Join Date
    Jul 2002
    Posts
    144
    Well, this is the 4th day I haven't taken Vytorin and the 4th day (in weeks) that I have had no pain at all. Very interesting.....

  9. #9
    ICN Member
    Join Date
    Aug 2009
    Posts
    18
    My pain was manageable on the Zocor until the doctor doubled the dose on me a couple of months ago. I couldn't figure OUT what the heck was going on till I came here to check. I now have an appt with him tomorrow to talk about it. Thanks girls!

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •